MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666J
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the circumflex (cx) artery with mild calcification and mild tortuosity.The hi-torque (ht) balance middleweight (bmw) universal ii guide wire was noted to have delaminated catching on the ultrasound guided catheter.The black polymer coating was noted to have peeled.The guide wire and the ultrasound guided catheter were removed as a unit and managing to be removed with abrupt force.Another non-abbott guide wire was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Correction: d9 - device available for evaluation updated from ¿yes¿ to ¿no¿.The device was returned for analysis.Electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the ultrasound guided catheter was due to the mildly calcified and mildly tortuous anatomy and/or a coagulation of blood/contrast on the guide wire resulted in the reported difficult to advance and the reported difficult to remove.Interaction and/or manipulation of the device(s) resulted in the reported peeled black polymer coating.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported peeled / delaminated was unable to be confirmed.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the ultrasound guided catheter due to the mildly calcified and mildly tortuous anatomy and/or a coagulation of blood/contrast on the guide wire resulted in the reported difficult to advance and the reported difficult to remove.Inadvertent mishandling and/or interaction with the mildly calcified and mildly tortuous anatomy resulted in the noted multiple core bends likely contributing to the reported difficulties.The reported peeled / delaminated was unable to be confirmed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 - device available for evaluation updated from no to yes.Correction to h6: component code 4755 removed; 4721 added.Type of investigation code 4114 removed; 10 added.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17908948
Report Number2024168-2023-11152
Device Sequence Number15320442
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)240831(10)2092071
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1009666J
Device Lot Number2092071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer04/03/2024
05/21/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date04/04/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRA-SOUND GUIDED CATHETER
Patient SexFemale